MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. SACRAL ILIAC SCREW AND PELVIC TRAUMA SYSTEM; SPINE SACRAL ILIAC SCREW

MEDACTA INTERNATIONAL SA M.U.S.T. SACRAL ILIAC SCREW AND PELVIC TRAUMA SYSTEM; SPINE SACRAL ILIAC SCREW
Model Number 03.65.659
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the primary spine surgery, when the surgeon was tapping the s2ai screw, he could only get the screw to seat 80%.When he tried to remove the screw with the screwdriver, the screwdriver broke.The surgeon tried another screwdriver to remove the screw which also broke.The surgeon took a saw and cut the head off the screw and left the shaft in the patient.Additionally, on the si screw, the surgeon tried to advance the screw, and the implant failed 1/3 of the way down.The implant sheard off inside the driver.There was a 45-minute delay, and the surgery was completed successfully.A consignment set was utilized.
 
Additional Manufacturer Narrative
Batch review performed on 08 october 2024.Lot: 2124492: (b)(4) items manufactured and released on 29-mar-2022.Expiration date: 2027-03-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other devices involved: pedicle screw must s2ai ha screw ø8x80 std full thread (k234048) lot: 2328888: (b)(4) items manufactured and released on 15-mar-2024.Expiration date: 2029-03-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
Correction: h8 initial use.

Brand Name
M.U.S.T. SACRAL ILIAC SCREW AND PELVIC TRAUMA SYSTEM
Common Device Name
SPINE SACRAL ILIAC SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20464547
Report Number3005180920-2024-00837
Device Sequence Number7368902
Product Code OUR
UDI-Device Identifier07630971251496
UDI-Public07630971251496
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.65.659
Device Lot Number2124492
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/15/2024
11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown